Alert archive / Connecticut / River Flood Warnings in 2023
River Flood Warning 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Jul 16, 2023, 7:51 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It took effect at Jul 17, 2023, 11:00 AM EDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2023, 7:51 PM EDT (23:51 UTC)
- In effect from
- Jul 17, 2023, 11:00 AM EDT
- Expired
- Jul 18, 2023, 8:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Thompsonville (TMVC3).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01184000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
537
WGUS41 KBOX 162351
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
751 PM EDT Sun Jul 16 2023
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Massachusetts...
Connecticut...Rhode Island...
Connecticut River At Thompsonville affecting Hampden and Hartford
Counties.
Farmington River At Simsbury affecting Hartford County.
Wood River At Hope Valley affecting Washington County.
For the Connecticut River...including Montague, Northampton, Holyoke
Dam, Holyoke, Springfield, Thompsonville, Hartford, Middle Haddam...
Minor flooding is forecast.
For the Farmington River...including Unionville, Simsbury,
Tariffville...Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 800 AM EDT.
&&
RIC009-171200-
/O.NEW.KBOX.FL.W.0027.230717T0417Z-230718T1800Z/
/HOPR1.1.ER.230717T0417Z.230717T1200Z.230718T1200Z.NO/
751 PM EDT Sun Jul 16 2023
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...From late tonight to early Tuesday afternoon.
* IMPACTS...At 6.0 feet, In Richmond, the Wood River renders
portions of Wood River Drive and Wood River Circle impassable. In
Hopkinton, the Wood River floods sections of Dow Park off of Main
Street.
* ADDITIONAL DETAILS...
- At 6:15 PM EDT Sunday the stage was 3.6 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 5.8 feet tomorrow
morning. It will then fall below flood stage Tuesday morning.
- Flood stage is 5.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
CTC003-171200-
/O.NEW.KBOX.FL.W.0028.230717T0936Z-230718T0112Z/
/SIMC3.1.ER.230717T0936Z.230717T1200Z.230717T1912Z.NO/
751 PM EDT Sun Jul 16 2023
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Farmington River at Simsbury.
* WHEN...From late tonight to late tomorrow evening.
* IMPACTS...At 12.0 feet, Flooding begins on Riverside Road in
Simsbury. Flooding also begins along Old Bridge and Drake Hill
Roads.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Sunday the stage was 10.2 feet.
- Bankfull stage is 12.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 12.2 feet tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4175 7279 4178 7286 4190 7283 4187 7273
$$
CTC003-MAC013-171200-
/O.NEW.KBOX.FL.W.0029.230717T1500Z-230718T1200Z/
/TMVC3.1.ER.230717T1500Z.230717T1800Z.230718T0600Z.NO/
751 PM EDT Sun Jul 16 2023
...FLOOD WARNING IN EFFECT FROM MONDAY MORNING TO TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Connecticut River at Thompsonville.
* WHEN...From Monday morning to Tuesday morning.
* IMPACTS...At 15.0 feet, Lowland flooding will begin along the
Connecticut River near Thompsonville.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Sunday the stage was 14.3 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 15.1 feet early tomorrow
afternoon. It will then fall below flood stage early Tuesday
morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4180 7273 4204 7270 4203 7261 4204 7251
4180 7259
$$
KS1 follow-up statement
929
WGUS81 KBOX 180214
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1014 PM EDT Mon Jul 17 2023
...The Flood Warning continues for the following rivers in
Connecticut...
Connecticut River At Hartford affecting Middlesex and Hartford
Counties.
Connecticut River At Middle Haddam affecting Middlesex County.
...The Flood Warning is cancelled for the following rivers in
Connecticut...Massachusetts...Rhode Island...
Connecticut River At Thompsonville affecting Hampden and Hartford
Counties.
Pawtuxet River At Cranston affecting Kent and Providence Counties.
Wood River At Hope Valley affecting Washington County.
For the Connecticut River...including Montague, Northampton, Holyoke
Dam, Holyoke, Springfield, Thompsonville, Hartford, Middle Haddam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM EDT.
&&
CTC003-MAC013-180315-
/O.CAN.KBOX.FL.W.0029.000000T0000Z-230718T0214Z/
/TMVC3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 PM EDT Mon Jul 17 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Connecticut River At Thompsonville.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Monday the stage was 13.7 feet.
- Bankfull stage is 15.0 feet.
- Forecast...The river is expected to rise to a crest of 13.9
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4180 7273 4204 7270 4203 7261 4204 7251
4180 7259
$$
RIC009-180315-
/O.CAN.KBOX.FL.W.0027.000000T0000Z-230718T0214Z/
/HOPR1.1.ER.230717T0420Z.230717T1145Z.230718T0027Z.NO/
1014 PM EDT Mon Jul 17 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Wood River At Hope Valley.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Monday the stage was 5.0 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to fall to 3.2 feet Thursday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
RIC003-007-180315-
/O.CAN.KBOX.FL.W.0025.000000T0000Z-230718T0214Z/
/CRAR1.1.ER.230716T2155Z.230717T0700Z.230717T1945Z.NO/
1014 PM EDT Mon Jul 17 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pawtuxet River At Cranston.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Monday the stage was 8.5 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to fall to 7.2 feet Thursday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155
$$
CTC003-007-181415-
/O.EXT.KBOX.FL.W.0022.000000T0000Z-230721T0100Z/
/HFDC3.1.ER.230711T1743Z.230713T0715Z.230720T1900Z.NO/
1014 PM EDT Mon Jul 17 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Connecticut River at Hartford.
* WHEN...Until late Thursday evening.
* IMPACTS...At 18.0 feet, Flooding of low lying areas below Hartford
is expected, especially in areas that are outside of levee
protection. Flooding also affects low lying areas upstream of
Hartford, including a portion of Windsor where the Farmington
River empties into the Connecticut River. Further downstream
flooding is expected in low lying sections along the Connecticut
River from Wethersfield and Glastonbury downstream through
Cromwell, Middletown and Portland. Boating interests should
prepare for swift river flows.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Monday the stage was 17.9 feet.
- Bankfull stage is 16.0 feet.
- Forecast...The river is expected to fall below flood stage
Thursday afternoon and continue falling to 15.6 feet late
Thursday evening.
- Flood stage is 16.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
4163 7263 4164 7263
$$
CTC007-181415-
/O.CON.KBOX.FL.W.0023.000000T0000Z-000000T0000Z/
/MHDC3.1.ER.230711T2338Z.230713T1830Z.000000T0000Z.UU/
1014 PM EDT Mon Jul 17 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Connecticut River at Middle Haddam.
* WHEN...Until further notice.
* IMPACTS...At 8.0 feet, Flooding is expected in low lying sections
along the Connecticut River from Wethersfield and Glastonbury
downstream through Cromwell, Middletown and Portland. Boating
interests should prepare for a period of swift river flows.
* ADDITIONAL DETAILS...
- At 9:55 PM EDT Monday the stage was 8.7 feet.
- Bankfull stage is 7.0 feet.
- Forecast...The river will oscillate above flood stage with a
maximum value of 8.7 feet late this evening.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$
JWDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Jul 16, 6:51 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 16, 6:51 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Boston/Norton MA 651 PM EDT Sun Jul 16 2023 .SYNOPSIS... Showers and thunderstorms will persist into tonight ahead of a slow moving front. Very warm and humid weather is expected Monday but no rain is expected. The unsettled weather pattern will continue this week, with the best chances for wet weather on Tuesday and late in the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 6 PM Update: * Focus is on Considerable flash flood threat in RI/SE MA Radar shows a corridor of torrential rainfall extending from RI and eastern MA southward to eastern Long Island and off NJ coast. This will focus the heaviest rainfall, with rates of 1-2" per hour, across RI and E MA through this evening per HREF and consensus of high-res guidance. Mesoanalysis maps show plenty of ingredients in place to support continued flooding rain threat in these areas early tonight including plume of 2.3" PWATS and strong 850 mb moisture convergence/transport. Additionally, there is still enough instability present to support embedded thunder. Main area of concern is urban areas of RI, including greater Providence, and neighboring areas of SE MA which are most vulnerable to flooding from heavy rainfall rates. In these areas, we upgraded the Flash Flood Warning to Considerable impacts, which includes stranded vehicles and some road closures. Other area of concern is metro Boston but we haven't seen rainfall rates quite as high there. We should see this corridor begin to shift slightly eastward tonight as PWAT axis also begins to shift east, such that next round later this evening may end up impacting more of SE MA (New Bedford, Fall River) as opposed to RI but it will be a close call. It's also possible we see some flooding across Cape Cod and the Islands later tonight. Otherwise, few more showers will be found elsewhere in SNE as we remain in moist and somewhat unstable airmass. A warm and muggy night is ahead once again with patchy fog. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... 155 PM Sunday: * Very warm and humid but a break from the rain Weak high pressure will build over the region on Monday as front more or less washes out over SNE. Little change in the airmass takes place so with expected sunshine, highs will top out well into 80s to near 90 with dewpoints holding around 70, which results in heat indices in low to mid 90s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... 155 PM Sunday: * Unsettled weather pattern remains in place Ensembles show little change in the upper air pattern this week as yet another in a series of upper troughs deepen into a closed low near Great Lakes. This will keep us in an overall warm and humid pattern with rounds of showers and thunderstorms. Based upon timing of fronts moving through, best chances appear to be Tuesday and Thursday into Friday. We stayed close to NBM guidance. This should allow for river and stream levels to gradually recede this week, however there is the possibility of at least urban flooding given potential for locally heavy rainfall. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 00z Update: Moderate confidence. Focus for showers/storms will be across RI and SE MA tonight, slowly migrating east to Cape Cod and the Islands. We're seeing a mix of VFR and MVFR/IFR across the region but trend will be for MVFR/IFR conditions to become more widespread overnight. We do expect improvement to VFR Monday and that will persist into Monday night. S/SW winds shift to W/NW overnight and diminish to 10kt or less, then we should see coastal sea breezes develop Monday. KBOS TAF...Moderate confidence. Timing of onset of IFR is still in question so we backed off a but with the 00z TAF. KBDL TAF...Moderate confidence. Timing of onset of IFR is still in question so we backed off a but with the 00z TAF. Outlook /Monday Night through Friday/... Monday Night: VFR. Tuesday through Tuesday Night: VFR. Chance SHRA, isolated TSRA. Wednesday through Wednesday Night: VFR. Thursday through Friday: VFR. Chance SHRA, isolated TSRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 650 PM Sunday: Lowered the Small Craft Advisory for the nearshore waters as gusty winds have diminished, but it remains posted for for marginal 5-foot seas on outer waters and may need to be extended through Monday in later forecasts. Showers and a few thunderstorms that have been affecting the eastern MA waters will slowly expand into southern coastal waters tonight, producing downpours with low visibility. Drier weather briefly returns Monday as weak high pressure builds over waters, with coastal sea breezes likely by afternoon. Outlook /Monday Night through Friday/... Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Thursday: Winds less than 25 kt. Chance of rain showers. Thursday Night through Friday: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms. && .HYDROLOGY... In addition to the potential flash flooding tonight, we have included several smaller rivers in Flood Warnings per latest NERFC forecasts as well as FLASH Crest Unit Streamflow. Please refer to the latest Flood Warnings and Statements for details. We are keeping tabs on the Pawtuxet River at Cranston, RI which is forecast to crest just below its Moderate flood stage of 11 feet late tonight. Flood Watches continue through late tonight for the potential of additional flooding. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch until 2 AM EDT Monday for CTZ002>004. MA...Flood Watch until 2 AM EDT Monday for MAZ002>017-020-026. RI...Flood Watch until 2 AM EDT Monday for RIZ001>007. MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ250-254>256. && SYNOPSIS...JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...JWD/MM AVIATION...JWD MARINE...JWD HYDROLOGY...Staff
Hazardous weather outlook, Jul 16, 4:09 PM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Sun Jul 16 2023 CTZ002>004-MAZ002>017-020-026-RIZ001>007-172015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Southern Bristol MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 409 PM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ018-019-021>024-RIZ008-172015- Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 409 PM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-172015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 16, 5:59 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
559 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM Tornado 2 SSE North Brookfield 42.25N 72.07W
07/16/2023 Worcester MA NWS Storm Survey
EF-0. Damage confined to trees.
Non-continuous 2 mile path.
&&Local storm report, Jul 16, 7:22 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
722 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 2 E Providence 41.82N 71.39W
07/16/2023 Providence RI Law Enforcement
Gano St at Wickenden St in Providence was
closed due to flooding. Relayed by Amateur
radio.
&&
ALLocal storm report, Jul 16, 7:23 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
723 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Flash Flood 1 NE Pawtucket 41.88N 71.36W
07/16/2023 Providence RI Law Enforcement
Mendon Ave at Carter St flooded and
impassable. Relayed by amateur radio.
&&
ALLocal storm report, Jul 16, 7:25 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
725 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Flash Flood 1 E Cranston 41.77N 71.46W
07/16/2023 Providence RI Law Enforcement
Water covering Reservoir Ave in Cranston.
Relayed by amateur radio.
&&
ALLocal storm report, Jul 16, 7:26 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
726 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Flash Flood 2 NNW East Providence 41.82N 71.38W
07/16/2023 Providence RI Law Enforcement
Rebello Tunnel in East Providence closed due
to flooding. relayed by amateur radio.
&&
ALLocal storm report, Jul 16, 7:28 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
728 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Flash Flood 1 SSW Danvers 42.55N 70.96W
07/16/2023 Essex MA Public
Social media photo of Route 114 flooded
across the road. Relayed by amateur radio.
&&
ALThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:54 AM EDT | Special Weather Statement | BOX | 51 min | |
| Jul 16, 9:15 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 45 min |
| Jul 16, 9:23 AM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Jul 16, 9:51 AM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 16, 10:16 AM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 44 min |
| Jul 16, 10:49 AM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 16, 11:43 AM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 16, 1:36 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 16, 3:40 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 11 hr |
| Jul 16, 4:02 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 25 hr |
| Jul 16, 8:15 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 45 min |
| Jul 16, 8:17 AM EDT | Tornado Warning | BOX | Essex, Middlesex | 28 min |
| Jul 16, 8:43 AM EDT | Tornado Warning | BOX | Middlesex | 22 min |
| Jul 16, 9:02 AM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 16, 9:30 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 16, 10:10 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 16, 10:53 AM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 16, 11:50 AM EDT | River Flood Warning | BOX | Worcester | 6 hr |
| Jul 16, 11:53 AM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 16, 12:24 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Jul 16, 12:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 16, 1:55 PM EDT | Areal Flood Warning | BOX | Hampshire | 88 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | BOX | Essex | 54 min |
| Jul 16, 2:19 PM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 5 hr |
| Jul 16, 5:29 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 4 hr |
Nearby
River Flood Warnings in Connecticut, 2023River Flood Warnings in Massachusetts, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.